Does Anyone Take Ibuprofen To Control Their PVCs?

I took a couple of Ibuprofen for a muscle ache and it seemed like my PVCs mellowed out a bit. Right now I usually have one big one a day. I actually felt kinda relieved and the next couple of days were good to me. Today I had one without the heart thump. I still felt wiped out and tired after it. I took a couple more Ibuprofen and felt better in 1/2 hr. 

I started researching and found a couple of posts in a medical forum from 2011 and 2013 where a couple of guys at different times without pacemakers where throwing heavy PVCs and started to stop them with Ibuprofen. 

Does anyone have any experiance with using Ibuprofen to mello their PVCs? I haven't taken Ibuprofen in months because of the side effects and right now I'm thinking I may get away with 2 a day.

 


9 Comments

no

by Tracey_E - 2019-05-30 08:48:23

Talk to your doctor about this because more and more studies are showing that ibuprofen is really bad for our hearts. PVC's are annoying but generally considered harmless. You don't want to bring on a new problem by taking something to fix something else that isn't doing any damage. 

no kidding

by ROBO Pop - 2019-05-30 17:03:43

As usual, TraceyE is right. My Cardiologist told me never take ibuprophen. I would suggest you ask your cardio

Double dittos...

by John@PC - 2019-05-30 21:32:49

Ditto what TraceyE and ROBO Pop said.  With a long history of PVC's starting on my 20th birthday I've become quite familiar with those little suckers, and I fondly remember the time when a single PVC would freak me out.  It didn't help when you tuned into shows like Marcus Welby MD and the nurse would shout "Mr. Smith is throwing PVC's" like it was time to call the crash cart!  Please trust in the doctors if they say they're begnign and avoid NSAIDs like iboprofin unless you really need them for relief of pain or inflamation. .  

Benign - Well not exctly!

by donr - 2019-05-31 00:48:50

My first PVC was so dramtic I can tell you the minute it occurred back in 1975 - & the location where I was.   A few years of listening to my Cardio, his sidekick EP & their head nure tell me they wouldn't kill me & I accepted them as annoyances.  Now I never sense them unless there is a fairly long run of them.

This is where they stop being benign - whan you have a lot of runs & the runs get long.    Also, if you are running in Bigeminy for long periods they can be debilitating & exhausting.  My rule of thumb is that when they get to  about 25% they are tiring.  When they get to 50%, you really feel like crap.    My cardio said told me to be alert for long runs - that can lead to Vtach & Vfib, & that is dangerous.

Donr

My PVC's have stopped for now

by James Allan - 2019-06-01 18:05:23

Since my second pacemaker in Jan. of 2018 I occasionally threw a PVC. For some reason a couple of weeks ago I was getting one big very noticeble PVC a day. "I DO NOT TAKE IBUPROFEN EVERYDAY" but occasionally I do. 

I took 2 Ibuprofen after I threw a PVC and I was good for a couple of days. After the next one hit I took 2 more and it's been 3 days now I haven't had one. I just started to feel strange with my heart maybe wanting to skip so I just took 2 more. So lets see, that's 6 Ibuprofen in just over a week. I would not say this is dangerous.

I've read that Ibuprofen is bad for the heart patients but this is only if your going to use it for chronic pain relief 24/7. I've also read many of these Ibuprofen stories are over done and you are only "At Risk" and bad isn't going to happen for occasional use. I do know without a doubt Ibuprofen will cause bleeding in your digestive tract for long term use. Everything is "Long Term".

As I stated I don't use Ibuprofen for "Long Term" and am aware of it's downside if I use it as a staple of my healthcare fix. Ibuprofen is the "BEST" over the counter pain reliever.  "Just Don't Abuse It". It will NOT damage your heart if only used occasionally. Some people will try to make you believe that if you even touch an Ibuprofen pill your heart will fail. 

So far as I can tell and it's really to early to tell but I'm speculating my PVCs may be due to "Inflamation" somewhere around my vagus nerve. If your throwing many PVCs try two Ibuprofen and see if the two tablets have any positive affects and if so for how long. "JUST DON'T ABUSE IBUPROFEN" and just take a couple of tablets every couple of days. If you have chronic pain find something else for long term use. My cardiologist has me taking a 80mg aspirin everyday but this isn't enough "anti-inflamatory" agent. 

I didn't throw any PVCs before my first pacemaker in 2012 and only one rarely after my second in 2018. They just started happening about two weeks ago. Now they have been gone the last few days and always after I take the Ibuprofen. The PVCs I've been having could have been going away on their own at the time I started taking the Ibuprofen but since I read other credible posts on medical sites from people saying Ibuprofen stopped their PVCs I thought it was a good idea to investigate.

Good Luck Everyone! Even though the PVCs are benigh they are a hard road to travel and I'd rather not be on that hard road.  

Nsaid makes no difference

by Gotrhythm - 2019-06-01 20:17:47

I do not take ibuprofen--stomach can't tolerate it. However I do take Meloxicam, also an nsaid.

Meloxicam may increase the chances of a heart attack in the future. In the present, however, it keeps me out of pain--and not being in pain makes everything better.

That said, taking Meloxicam has made no difference whatsoever to the number of PVCs I experience.

If the occasional ibuprofen makes you feel like you have some controll over PVCs . . . well, it does. Expectation is a powerful, and little understood, medical ingredient.

Keto Greatly Reduced my PVC’s

by Pete1 - 2019-06-05 00:05:15

I started the keto diet in January. Before then I would get a PVC about every 15 - 20 minutes. We're in June and I probably only get  2 - 3 per day now and lost about 30lbs in the process. I'm no doctor, but somehow reducing my carb intake helped me reduce them. I'm also much less sensitive to caffeine. Youtube has thousands of clips on Keto. Worth a look!

ibuprofen?

by davey - 2019-06-12 04:25:32

I refer to what Tracy E says, 

i myself recall reading that ibuprofen is linked to heart probs.

I took one 500mg tablet years ago and it put me on the floor, turns out my prob was neaurological not cardiac.

regards

Low Doses Ibuprofen And Tumeric Controls My PVC's

by James Allan - 2019-07-11 23:25:27

Along with the daily PVC I was having and they were fairly good ones my heart skips beats when I lay on my left side and back. I will use Ibuprofen in low doses when required. OK, I only take 2 200mg tabs in the morning when I get up to let the dog out. I know Ibuprofen is bad but it's OK if it's not abused. Now I only take 2 200mg Ibuprofen tabs a few times a week when I have to go out. I don't go anywhere anymore since the pacemaker was put in.

I found the vitamin, "Tumeric" that's good for inflamation. The days I stay home now I take 3 500mg pills totaling 1500mg and I'm doing fine controlling the PVC's and palps when I lay down. When I have to go out I subsitute one dose of Tumeric for the 2 Ibuprofen tabs. I feel really good about not having a huge PVC and getting dizzy rushint to find a place to sit and mush out. 

My Cardiologist also told me to increase my dosage of "Carvedilol" to stop the PVC's after I told him I was taking Ibuprofen. I told him I had only started doing Ibuprofen for a week and it was only 2 tabs a day and he cooled off about it. He put me on it, 3.125mg when I first started to see him. When he told me this he surely forgot to call the pharmacy but since I have an extra supply from missing doses at night I started doing the increase with the pills I forgot to take over the many months. When I run out of my extra Carvedilol I'm aready started on the Tumeric until my next appointment. I looked "Carvedilol PVC's" up on the computer and YES, Carvedilol has been proven to reduce PVC's effectively.

My pacemaker tune up tech told me that the palps I'm getting when I lay on my back and right side are being triggered by the extra pressure put on the "Pacemaker Leads". He reset threshold to a higher number which didn't stop the palps but did indeed reduce their severity. The "Tumeric" and "Ibuprofen" stops these palps from happening even though it takes 2 to 3 hours to get results but the results last all day. I still haven't tried to sleep on my right side yet as a test. I hate feeling these palps! 

I do feel my PVC's and palps are caused by "Inflamation" now. Even though I know the PVC's which are in their early stage of development in me and palps are still there I can fully control them now. All this crap just started in April for me and was getting worse.

I do not know what's causing everyone's PVC's here even though I've read alot of posts trying to get myself educated on how to control mine. So far everytime I use "Inflamation Reducing" medication the PVC's go away for a long time. I will continue my research as I have many more health problems to deal with. "Did You Know A Hiatal Hernia can cause your heart through palps?". I just found out I have a small Hiatal Hernia in a "CT Scan" I had done for something else. 

I wish everyone here the best! 

You know you're wired when...

You have the perfect reason to show off your chest.

Member Quotes

I wasn't really self-conscious about it. I didn't even know I had one until around six or seven years old. I just thought I had a rock in my side.